Patient: Friend took Anavar for 6 weeks at 60mg a day I think. Is it ok to just stop taking it like that? Shouldnt he be takin something else or go off it slow?
Doctor: Hello,Thanks of the query to ATD for an opinion,(ANAVAR ) Oxandrolone is an anabolic steroid. It works by helping the body to produce testosterone, which helps build muscle mass.It helps by promoting weight gain, in combination with other medicines, after weight loss due to major surgery, recurring infections, serious injury, or unknown reasons. It is also used to offset certain side effects of long-term steroid use (protein catabolism), or to relieve bone pain due to osteoarthritis.Oxandrolone may cause cysts filled with blood in the liver or spleen, or liver tumors that may be fatal. These side effects may go unnoticed until life-threatening liver failure or internal bleeding develops. These side effects often stop or reverse when the medicine is stopped. Oxandrolone may also cause blood lipid (fat) changes that may increase the risk of hardening of the arteries and certain heart/blood vessel diseases (coronary artery disease).In your friend’s case, the longer the time span over which he has been receiving treatment, the longer it may take his body to readjust upon discontinuation. If he has only been receiving testosterone therapy for a short duration and stop, he has a much greater chance of recovering without severe withdrawal symptoms. the withdrawal symptoms that he may experience can range from anxiety, depression, fatigue, headaches, mood swings, muscle loss, low libido, sexual dysfunction, slowed cognition, weight changes ( like going back to lean thin frame). Hence, it is indeed necessary to taper down the dose slowly and can stop thereafter the body mechanisms are slowly reset and the energy requirements of the new muscle mass are met by a better supplemental dietary habits.I hope i have answered your query in detail,wishing youR friend good health,Regards